MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-02-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Obstruction of Flow (2423)
Health Effect - Clinical Codes Pulmonary Dysfunction (2019); Renal Failure (2041); Obstruction/Occlusion (2422); Foreign Body Embolism (4439)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 4/2 amplatzer piccolo occluder was selected for implant in a (b)(6) day old (b)(6) kg patient that was critically ill with respiratory failure and renal insufficiency.The patient had the following patent ductus arteriosus (pda) dimensions: pda minimal diameter of 2.4mm, pda length of 8.2mm and diameter at aortic ampulla of 3.3mm.During the procedure the device was successfully placed intraductally near the aortic end of the pda without impingement on the pulmonary artery (pa) or aorta.5 days post implant, the patient presented with symptomatic aortic obstruction, left ventricle (lv) dysfunction, and renal failure.The patient was taken back to the cath lab and it was found that the device had migrated such that the aortic disc and part of central disc were pushing into aorta, not allowing for the use of a stent.The device couldn't be removed or coarctation stented by transcatheter approach, so device was removed surgically.The pda was ligated and the aorta repaired.No residual pda or coarctation was noted by echo post pda device removal.The patient is recovering but is critically ill, as they were prior to the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
An event of migration of device was reported.A more comprehensive assessment could not be performed, as the device was not returned for analysis.The device history record was reviewed, to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.A capa was initiated for further investigation into complaints regarding embolization and migration of piccolo occluder, per internal procedures.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12013548
Report Number2135147-2021-00245
Device Sequence Number11921390
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public05415067031006
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number9-PDAP-04-02-L
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number7710451
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age27 DA
Patient Weight1